Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone have the IUD? I had some questions.

I want the IUD that last for 5 years but I have some questions.

1.) Can I get it on my post partum visit after 6 weeks or do they have to do like a physical and order it, if so how long will it be before I get it?

2.) Does it hurt?

3.) Is there any side affects? Do you still get your period?

Answer Question
 
jen881988

Asked by jen881988 at 11:51 PM on Jan. 18, 2011 in Health

Level 2 (5 Credits)
Answers (5)
  • Yes, they can put in Mirena (or Paragard) at your 6 weeks appointment. The insertion doesn't really hurt, if your doctor does it right. I get some spotting after sex sometimes, and I get breakthrough bleeding, but I have a history of very heavy, irregular periods. Some women don't have periods at all. I'd highly recommend it!
    musicpisces

    Answer by musicpisces at 11:54 PM on Jan. 18, 2011

  • I got a Mirena IUD at my 6 week visit. It didn't hurt.

    I hated it. It made me feel like I was perpetually 4 months pregnant--the worst part of my pregnancy. I constantly spotted during the 12 weeks I had it, too. I hate wearing pads, including pantiliners.

    Once I had it removed, I felt better within 2 weeks, and I stopped spotting. I haven't used any form of birth control since giving birth, but I didn't even get my period until i was 10 months post partum, as I was breastfeeding.
    Busimommi

    Answer by Busimommi at 11:59 PM on Jan. 18, 2011

  • I have the Mirena IUD. I got it put in at my six week post partum visit, I didn't have to take a physical. I hurt really bad going in, I cried, even though the doctor told me before I got it in that there would only be some slight discomfort. There were side affects, at first pain during sex and decreased sex drive , then weight gain and tiredness. I haven't had a period since I got it in 2 and 1/2 years ago. I sugest that you look up side affects online and really do your research on it before getting it. The doctor I had really played it up like it was going to be great with no side affects so did the imformation packets I recived about it form the doctors office. I regret getting it the side affects can be really hard to deal with and I'm getting it removed. Good Luck on your birth control search and I hope you find the right BC for you
    Liz132

    Answer by Liz132 at 12:00 AM on Jan. 19, 2011

  • For me it was the worse birth control ever It was painful during sex and it was very uncomfortable and almost went into my uterine wall if it wasn't because I had decide to take out that month I would ended up sterile for the rest of my life.
    gou18

    Answer by gou18 at 12:09 AM on Jan. 19, 2011

  • I have had it..and i plan on gettin it at my postpardum visit...

    You don't have to order it..they have a stock of them in the office..Just let them know you want it..

    Its more very uncomfortable..and i was biting my lip..the side effects for is iv got exteremly sick afterwards..dizzy and neasus..to where i couldnt work and someone had to take care of my son..but that went away withtin 24hrs..I didnt have any pain or anything afterwards..But I only had it in for 9 months before gettin it removed to get pregnant..

    and you still get ur period..it will probaly be light at first and over time it may even disappear..mine did.. The removal wasn't bad.. I didnt even feel it!

    Oh and when you get it. you have to refrain from sex for 7-10days to give the string that hangs down time to soften up..

    http://www.mirena-us.com/index.jsp?WT.mc_id=MIS119493&WT.srch=1 thats the website..research it and decide if its best for u..GL
    SweetPoison

    Answer by SweetPoison at 12:13 AM on Jan. 19, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN